MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-6-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil (model: nv-2-6-helix lot: a913738) was returned for analysis.The actuator interface was securely attached to the coupler tube.There was no evidence of mechanical detachment using an instant detacher at this location.The pusher was found broken at the break indicator with the two segments retained by the release wire.This is indicative that a manual detachment was attempted at this location.The concerto pusher was found bent at 42.9cm from the proximal end.The concerto pusher was found bent within the introducer sheath at 152.9cm from the proximal end and 1.2cm from the distal end with the introducer sheath bent at the same two locations.The implant coil was still attached to the pusher.The implant coil was found damaged within the introducer sheath.The implant coil could not be advanced out the introducer sheath as it was found to be stuck, and was retracted out proximally.The coin was found against the lumen stop.Dried blood was found under the outer jacket.The shield coil was found intact, and the implant coil was confirmed still attached to the pusher.The outer jacket was removed, and the release wire was retracted, releasing the implant coil against resistance.Dried blood was found within the lumen stop.No other damages, or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached with evidence of a manual detachment attempt.There was no evidence of detachment attempt using an instant detacher.The likely cause of the non-detachment are the bends found on the pusher as well as the dried blood found within the lumen stop.Potential causes for pusher/implant coil damage are patient vessel tortuosity, attempts to advance or retract device against resistance, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, and incompatible catheter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil could not be deployed.The patient did not experience any symptoms, or complications.Clarification could not be obtained to specify whether non-detachment occurred, but analysis suggests non-detachment occurred.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10527738
Report Number2029214-2020-00918
Device Sequence Number14258386
Product Code KRD
UDI-Device Identifier00847536033498
UDI-Public00847536033498
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2022
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberA913738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1